Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


GI Bleeding Complications From ART
Oct 9, 2013

My partner has begun suffering from regular GI bleeds that have become more and more challenging to solve - and life threatening! He has severe diarrhea and takes daily tincture of opium, and his ART regimen is Prezista, Truvada, and Norvir (last 4 years). He stopped all NSAID's over a year ago. He has been HIV + for more than 20 years. Are there certain ART regimens that might be better, or worse, for exacerbating his GI system and causing internal bleeding?

Response from Dr. Henry

I assume he has had a good GI work-up including endoscopies/colonoscopy to look for A-V malformations, telangiectasias, colitis, internal hermorrhoids, tumors, polyps, other causes)?! If it seems like one of the HIV drugs may be a part of the problem then a trial switch may be worth considering (ie switch off the boosted PI to perhaps dolutegravir and/or Truvada to Epzicom if HLA B5701 negative depending on past treatment history/resistance status). KH



Previous
mother to child HIV transmission
Next
Crazy working hours and meal times on Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement